Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 13, 2007, 1:27 PM EDT for Chautauqua County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 1:27 PM EDT (17:27 UTC)
- Expired
- Jun 13, 2007, 2:33 PM EDT
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:05 PM EDT | TSTM WND DMG | Gerry, NY | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 131727
SVRBUF
NYC013-131845-
/O.NEW.KBUF.SV.W.0026.070613T1727Z-070613T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
127 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAUTAUQUA COUNTY IN WESTERN NEW YORK
* UNTIL 245 PM EDT
* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 24 MILES NORTHEAST OF MAYVILLE...OR ABOUT 14
MILES EAST OF FREDONIA...AND MOVING SOUTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAUTAUQUA INSTITUTE BY 220 PM EDT...
MAYVILLE BY 225 PM EDT...
FINDLEY LAKE BY 245 PM EDT...
LAT...LON 4228 7907 4225 7910 4200 7958 4201 7973
4204 7976 4215 7976 4224 7974 4249 7906
$$
TMA2 follow-up statements
000
WWUS51 KBUF 131756
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
156 PM EDT WED JUN 13 2007
NYC013-131845-
/O.CON.KBUF.SV.W.0026.000000T0000Z-070613T1845Z/
CHAUTAUQUA NY-
156 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CHAUTAUQUA COUNTY...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SINCLAIRVILLE...OR ABOUT 6 MILES NORTH
OF JAMESTOWN...MOVING SOUTHWEST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CELORON BY 205 PM EDT...
LAKEWOOD BY 210 PM EDT...
LAT...LON 4228 7907 4225 7910 4201 7915 4200 7958
4201 7973 4204 7976 4215 7976 4224 7974
4249 7906
$$
TMA000
WWUS51 KBUF 131833
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
231 PM EDT WED JUN 13 2007
NYC013-131841-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-070613T1845Z/
CHAUTAUQUA NY-
231 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHAUTAUQUA COUNTY IS
CANCELLED...
AT 231 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO PERSONNEL REPORTED
NUMEROUS TREES AND POWER LINES DOWNED BY THUNDERSTORM WINDS
THROUGHOUT CHAUTAUQUA COUNTY.
LAT...LON 4228 7907 4225 7910 4201 7915 4200 7958
4201 7973 4204 7976 4215 7976 4224 7974
4249 7906
$$
TMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:27 AM EDT, 3 hours earlier.
Area forecast discussion, Jun 13, 10:27 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1027 AM EDT WED JUN 13 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES REGION WILL REMAIN ANCHORED IN PLACE THROUGH THIS WEEK. THIS WILL TRANSLATE INTO ABUNDANT SUNSHINE WITH TEMPERATURES AVERAGING A FEW DEGREES ABOVE SEASONAL NORMALS. DRY CONDITIONS WILL PERSIST AS RAINFALL THROUGH THE PERIOD WILL CONTINUE TO BE WELL BELOW NORMAL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A PERSISTENT CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES TO DROP SSW ACROSS LAKE ONTARIO THIS MORNING AND IS NOW MOVING INTO THE LOWER GENESEE VALLEY INCLUDING METRO ROC. THESE SHOWERS APPEAR TO BE ASSOCIATED WITH A REGION OF MASS CONVERGENCE LOCATED ON THE NOSE OF A NORTHEASTERLY H85-H7 LOW LEVEL JET OF 30 KNOTS DEPICTED BY THE GFS. ALSO OF NOTE ARE A FEW POCKETS OF ALTOCUMULUS CASTELLANUS WHICH MARK MID LEVEL INSTABILITY. EXPECT THIS AREA OF SHOWERS TO CONTINUE TO MOVE SSW ACROSS THE GENESEE VALLEY AND GRADUALLY DIMINISH AND DISSIPATE BY EARLY AFTERNOON. HAVE UPDATED POP/WX/QPF GRIDS TO HOURLY INCREMENTS TO TIME A SMALL AREA OF LIKELY POPS THROUGH THESE AREAS. THIS AFTERNOON REMAINING CLOUD COVER FROM THIS BATCH OF SHOWERS MAY PROVE IMPORTANT TO CONVECTIVE POTENTIAL ACROSS THE SOUTHERN TIER. WHERE CLOUDS REMAIN SURFACE HEATING WILL BE LIMITED WITH DIMINISHED INSTABILITY. WHILE THIS IN ITSELF IS A NEGATIVE...THIS MAY ALLOW FOR DIFFERENTIAL HEATING BOUNDARIES AND THUS ENHANCED LOW LEVEL CONVERGENCE TO DEVELOP DURING THE AFTERNOON. THIS WORKING IN CONCERT WITH TERRAIN INDUCED CONVERGENCE WILL LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON ACROSS THE SOUTHERN TIER. SPC HAS INCLUDED THE SOUTHERN TIER IN THE DAY 1 SLIGHT RISK ON THEIR MORNING UPDATE. WE ARE NOT EXPECTING ANY SIGNIFICANT SEVERE WEATHER...BUT CANNOT RULE OUT AN ISOLATED STORM WITH MARGINAL HAIL OR WIND. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...THE BEFORE MENTIONED SHORTWAVE WILL BE SOUTH OF OUR REGION SO THERE WILL BE NO TRIGGER/FORCING TO COUNTERACT THE LOSS OF DIURNAL HEATING. CU FROM THE MIDDAY AND AFTERNOON WILL DISSIPATE WITH TEMPS GENERALLY DROPPING INTO THE 50S. STILL NOT BAD SLEEPING WEATHER. WHILE THE PERSISTENT +2 STD OMEGA BLOCK WILL REMAIN IN PLACE TO START THIS PERIOD...IT WILL BE IN THE PROCESS OF BREAKING DOWN BY FRIDAY AS A DOWNSTREAM CUTOFF LOW OFF THE NEW ENGLAND COAST IS EXPECTED TO RETROGRADE INTO THE RIDGE. THIS SOLUTION IS SHOWN BY THE OPERATIONAL NAM/WRF AND GFS...AND HAS EXCELLENT AGREEMENT FROM THE GFS ENSEMBLES (VERY VERY LITTLE VARIANCE DEPICTED). UNLIKE PREVIOUS DAYS THOUGH...THE CANADIAN GLOBAL GEM IS THE ODD MAN OUT AS IT CONTINUES TO HOLD BLOCK IN PLACE FOR FRIDAY. WILL OPT FOR THE HIGHLY RELIABLE GFS SOLUTION...WHICH INCLUDES SOME MINOR COOLING AT H8 (+14C DOWN TO ABT +10C). SFC TEMPS WILL SUBSEQUENTLY BE A FEW DEGREES LOWER THAN THOSE OF THE PAST FEW DAYS...BUT AGAIN WITH A DRY GROUND...WILL AIM HIGHER THAN MAV/MEX GUIDANCE. DESPITE THE GRADUAL BREAKDOWN OF THE OMEGA BLOCK...WESTERN AND NORTH CENTRAL NEW YORK WILL STILL BE IN THE SWEET SPOT AS FAIR WEATHER PERSIST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TEMPERATURES WILL AVERAGE WELL ABOVE NORMAL BY THE END OF THIS PERIOD. THE CLOSED LOW THAT HAS BEEN OFF THE EAST COAST IS FORECAST TO RETROGRADE TO NEAR CAPE COD WITH CYCLONIC FLOW EXTENDING BACK ACROSS OUR FORECAST AREA FRIDAY NIGHT. FAIR WEATHER WILL CONTINUE TO BE THE RESULT THOUGH WITH DRY AIR AND NO REAL FORCING. THE BLOCK THEN COMPLETELY BREAKS DOWN DURING THE WEEKEND WITH A PROGRESSIVE SHORT WAVE MOVING SOUTHEAST FROM THE UPPER GREAT LAKES. AN ASSOCIATED WEAK COLD FRONT IS FORECAST TO MOVE ACROSS OUR REGION LATE SATURDAY NIGHT. A LONG WAVE RIDGE IS THEN EXPECTED TO ADVANCE EASTWARD FROM THE UPPER LAKES AND CREST OVER OUR REGION MONDAY. THIS WILL SEND A SURGE OF +18C H8 AIR ACROSS OUR REGION FOR MONDAY AND TUESDAY... LIKELY RESULTING IN VERY WARM AND UNCOMFORTABLY HUMID CONDITIONS. A COLD FRONT AND AN UPPER TROUGH WILL THEN APPROACH THE REGION FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... IN GENERAL...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE CURRENT TAF PERIOD. SCATTERED LIGHT SHOWERS WILL DROP SOUTHWESTWARD ACROSS THE NORTH COUNTRY AND FINGER LAKES THIS MORNING IN ASSOCIATION WITH A WEAK SHORTWAVE MOVING THOUGH ALOFT...BUT THESE ARE NOT EXPECTED TO PRODUCE ANY AVIATION RESTRICTIONS. THIS AFTERNOON...DIURNAL HEATING COULD TOUCH OFF SOME ISOLATED TO SCATTERED THUNDERSTORMS ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER AND FINGER LAKES...BUT ANY ASSOCIATED RESTRICTIONS IN VSBY/CIGS SHOULD REMAIN RATHER LOCALIZED IN NATURE. ANY SUCH CONVECTION SHOULD WIND DOWN FAIRLY QUICKLY WITH NOCTURNAL COOLING/STABILIZATION THIS EVENING...WITH QUIET WEATHER EXPECTED FOR THE REMAINDER OF THE NIGHT. LOOKING FURTHER AHEAD...DRIER AND MORE STABLE AIR WILL BUILD SOUTHWEST ACROSS THE AREA THURSDAY...AND SHOULD REMAIN IN PLACE THROUGH SATURDAY ALONG WITH ATTENDANT VFR CONDITIONS. A WEAK COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE REGION SATURDAY NIGHT INTO EARLY SUNDAY ALONG WITH A CHANCE OF ADDITIONAL SHOWERS/STORMS...WITH SOME AVIATION RESTRICTIONS POSSIBLE. && .MARINE... MARINE CONCERNS WILL BE NIL THE REMAINDER OF THE WEEK...WITH RELATIVELY LIGHT WINDS EXPECTED TO CONTINUE. && .HYDROLOGY... TUESDAY WAS ANOTHER IN A LONG STRING OF SUNNY AND VERY WARM DAYS ACROSS WESTERN NEW YORK DURING THE PAST SIX WEEKS OR SO. TEMPS RAN SEVERAL DEGREES HIGHER THAN ALL GUIDANCE...FLIRTING WITH 90 ACROSS MOST OF THE AREA. THIS UNDOUBTEDLY DUE TO STRONG JUNE SUN AND VERY DRY TOPSOIL. RAINFALL HAS BEEN SPARSE SINCE LATE APRIL AND SHORT TERM MOISTURE DEFICITS ARE BECOMING APPARENT. DEEPER SOIL MOISTURE IS STILL ADEQUATE DUE TO THE VERY WET PERIOD LATE LAST YEAR...BUT AGRICULTURAL INTERESTS AND GARDENERS WILL NEED TO CONTINUE TO IRRIGATE. NO SIGNIFICANT RAIN INDICATED FOR ANOTHER WEEK OR SO AT LEAST. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...HITCHCOCK SHORT TERM...RSH LONG TERM...RSH/SAGE AVIATION...JJR MARINE...JJR HYDROLOGY...SFM
Hazardous weather outlook, Jun 13, 10:12 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1012 AM EDT WED JUN 13 2007 NYZ001>008-010>014-085-141415- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 1012 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-141415- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 1012 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE WESTERN SOUTHERN TIER. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER AN ISOLATED STORM CONTAINING PENNY SIZED HAIL AND LOCAL DAMAGING WIND GUSTS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME DUE TO THE ISOLATED NATURE OF THE THUNDERSTORMS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-141415- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1012 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.